MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM
Model Number Proximal Femur Nail
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hip Fracture (2349); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination of involved nail manufacturing records indicated the implant was manufactured according to specification.The implant was not available to the company; thus, its physical examination was not possible.However, x-rays provided (of immediate post-op.And post nail failure) indicate the case involved a comminuted fracture and a non-union.Breakage of proximal femur nails is known and documented in the literature, with reported rates that range from 0.2% to 5.6% [1].[1] johnson na et al., risk factors for intramedullary nail breakage in proximal femoral fractures: a 10-year retrospective review.Ann r coll surg engl.2017; 99(2): 145-150.
 
Event or Problem Description
Proximal femur nail was implanted to treat a high sub-trochanteric fracture.Approximately 12 weeks post-operation, nail broke and was replaced with a different nail along with buttress plate.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMUR NAIL
Common Device Name
INTRAMEDULLARY FIXATION ROD SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key9334937
Report Number9615128-2019-00005
Device Sequence Number2448911
Product Code HSB
UDI-Device Identifier07290110205478
UDI-Public(01)07290110205478(17)240301(10)PPF01531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberProximal Femur Nail
Device Catalogue NumberPPFR114005
Device Lot NumberPPF01531
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR